MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that a coil protrusion occurred.The target lesion was located in the inferior mesenteric artery.A 3mm x 12cm interlock was selected for use in an arteriovenous fistula coil embolization.During coiling, it was noted that the device got unraveled.The coil arm part was being connected with the introducer sheath fit in the hub during insertion.Subsequently, the coil was removed with the microcatheter and continuous flushing was performed.However, upon removal, it was noted that the coil protruded from the catheter's tip.The procedure was completed with another of the same device.No patient complications were reported.
 
Additional Manufacturer Narrative
E1.Initial reporter city: (b)(6).Device evaluated by manufacturer: the device was returned for analysis.A visual and microscopic inspection revealed that only the main coil was returned for this complaint.The main coil was returned stretched.No more damages were found in the returned device.The zap tip had a smooth surface.The interlocking arm was inspected and no anomalies were noted.A dimensional inspection revealed that the main coil was within its specification aside from the missing number of fiber bundles.
 
Event or Problem Description
It was reported that a coil protrusion occurred.The target lesion was located in the inferior mesenteric artery.A 3mm x 12cm interlock was selected for use in an arteriovenous fistula coil embolization.During coiling, it was noted that the device got unraveled.The coil arm part was being connected with the introducer sheath fit in the hub during insertion.Subsequently, the coil was removed with the microcatheter and continuous flushing was performed.However, upon removal, it was noted that the coil protuded from the catheter's tip.The procedure was completed with another of the same device.No patient complications were reported.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9835479
Report Number2134265-2020-03271
Device Sequence Number19135793
Product Code KRD
UDI-Device Identifier08714729764946
UDI-Public08714729764946
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/25/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0023694794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: EXCELSIOR 1018; MICROCATHETER: EXCELSIOR 1018; MICROCATHETER: EXCELSIOR 1018